Idaho, 2007Wildfire in Idaho, June 20 to 24, 2007
June 20 to 24, 2007 · NWS PIH · 1 event in 1 county or zone
A catalytic converter ignited a large tall grass fire near the Utah border near Stone Idaho burnign 11,400 acres of federal, state and private lands. The fire was started on June 20th and considered contained by June 24th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A catalytic converter ignited a large tall grass fire near the Utah border near Stone Idaho burnign 11,400 acres of federal, state and private lands. The fire was started on June 20th and considered contained by June 24th. No structures or buildings were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 20, 3:19 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 20, 3:19 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
419 AM MDT WED JUN 20 2007
.SHORT TERM...WEDNESDAY THROUGH SATURDAY. BROAD UPPER RIDGE OVER
GREAT BASIN WILL DRIFT EWD TO ROCKIES TODAY. WITH SLIGHT SOUTHERLY
MOVEMENT OF UPPER TROF/CLOSED LOW ALONG ALASKAN COAST...CWA IS
SQUARELY IN THE SOUTHWEST FLOW BETWEEN THE RIDGE AND THE PACNW
TROF. WEAK SHORTWAVE SWINGING THRU BASE OF THE TROF WILL MOVE
ACROSS CWA THIS AFTN/EVE. LAST TWO NAM RUNS STILL SHOWING
DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS WITH THE TROF
IN AREAS ALONG THE CONTINENTAL DIVIDE. AS WITH PREVIOUS
RUNS...MOISTURE FOR STORMS IS MINIMAL SO COVERAGE WILL BE SPOTTY
AND QPFS LESS THAN 0.1 INCH. NEXT SHORTWAVE TROF ARRIVES LATE
SATURDAY BUT ALL/MOST OF ITS MOISTURE WILL REMAIN IN ID PANHANDLE.
ONLY IMPACT IN CWA WILL BE PASSAGE OF DRY COLD FRONT OVERNIGHT SAT
WHICH WILL BRING COOLER AND WINDY CONDITIONS FOR SUNDAY.
.LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY. PERIOD STARTS WITH DRY
COLD FRONT AND COOLING TREND MENTIONED ABOVE. LATEST GUIDANCE
SHOWING SUNDAY MAX TEMPS 8 TO 10 DEG COOLER THAN SAT. UPPER PACNW
LOW MOVES QUICKLY THRU WASH AND INTO SW CANADA BY MON WITH PERIOD
OF ZONAL FLOW INTO TUES. TEMPS BEGIN TO REBOUND ON TUES...WITH MID
80S EXPECTED ACROSS SNAKE PLAIN SITES. MEANWHILE UPPER RIDGE NEAR
FOUR CORNERS REESTABLISHES ITSELF AND SHIFTS FLOW TO SOUTHERLY OVER
CWA. THIS WILL ALLOW MONSOONAL MOISTURE TO FLOW INTO UTAH WITH
NRN EDGE POSSIBLY REACHING ID/UT BORDER ON WED SO HAVE INCLUDED
SOME SLIGHT CHANCE POPS AROUND BEAR LAKE FOR THAT PERIOD.
WARANAUSKAS
&&
.FIRE WEATHER...A RIDGE OF HIGH PRESSURE POSITIONED OVER SE IDAHO
THIS MORNING WILL WEAKEN SLIGHTLY AS A WEAK DISTURBANCE CURRENTLY
LOCATED ALONG THE CNTRL CALIFORNIA COAST LIFTS NE THROUGH THE REGION
THIS AFTERNOON. THE PASSAGE OF THIS SYSTEM WILL HELP TO INITIATE
CONVECTION OVER THE CENTRAL MOUNTAINS AND ALSO INCREASE THE WINDS
ACROSS THE REGION. CRITICAL FUEL LEVELS COMBINED WITH WIND GUSTS OF
25 MPH WITH MINIMUM RH BELOW 15 PERCENT HAS PROMPTED A RED FLAG
WARNING FOR FIRE ZONES 412 AND 413 THIS AFTERNOON THROUGH THIS
EVENING. THE RIDGE AXIS REMAINS JUST TO OUR EAST THURSDAY AND FRIDAY
AS THE FLOW RELAXES AND TEMPERATURES REMAIN WARM AND RH LOW EACH
DAY. A LOW PRESSURE SYSTEM POSITIONED OFF THE NORTHWEST COAST WILL
BEGIN TO MIGRATE SLOWLY INLAND OVER THE WEEKEND FOR A COOLING TREND
WITH STRONGER WINDS. HUSTON
&&
.AVIATION...WIDESPREAD VFR CONDITIONS EXPECTED TODAY. A WEAK
SHORT-WAVE LIFTING NORTHEAST THROUGH THE REGION THIS AFTERNOON WILL
HELP TO SPARK ISOLATED CONVECTION ACROSS THE CENTRAL IDAHO MOUNTAINS
FROM STANLEY (KSNT) THROUGH SALMON (KSMN). HUSTON
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ412-413.
&&
Hazardous weather outlook, Jun 20, 3:31 AM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
431 AM MDT WED JUN 20 2007
IDZ017>025-031-032-211045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
431 AM MDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK
TROUGH WILL SPARK ISOLATED THUNDERSTORMS IN THE CENTRAL MTNS AND
UPPER SNAKE HIGHLANDS THIS AFTN/EVE. AREAS NEAR STORMS MAY BRIEFLY SEE
GUSTY OUTFLOW WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, South Central Highlands
- When
- June 20, 7:00 AM MST to June 24, 2:00 PM MST
- Where
- South Central Highlands forecast zone
- Reported by
- Newspaper
A catalytic coverter from an automobile ignited an 11,400 acre wildfire near the Utah border near Stone, Idaho. The fire began on June 20th and was considered contained by June 24th. No buildings or structures were lost in the tall grass fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42602.